Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 121, NWS Albany, NY

September 18, 2012Dutchess County, New York; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Sep 18, 2012, 8:20 PM EDT for Dutchess County, New York; Northwest Hills Planning Region, Connecticut. It was in force for 55 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2012, 8:20 PM EDT (00:20 UTC)
Expired
Sep 18, 2012, 9:15 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Dutchess County, NY

The radar

The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 8:21 PM EDTTSTM WND DMGSharon, CTTREES DOWN
Sep 18, 8:40 PM EDTTSTM WND DMGTorrington, CTTREES DOWN
Sep 18, 8:51 PM EDTTSTM WND DMGNew Hartford, CTTREES DOWN
Sep 18, 8:53 PM EDTTSTM WND DMGSalisbury, CTTREES DOWN
Sep 18, 8:55 PM EDTTSTM WND DMGBarkhamsted, CTTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 18, 3:38 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 667 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
667 m²/s²
0-3 km storm-relative helicity
699 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WUUS51 KALY 190020
SVRALY
CTC005-NYC027-190115-
/O.NEW.KALY.SV.W.0121.120919T0020Z-120919T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
820 PM EDT TUE SEP 18 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  EXTREME NORTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 915 PM EDT

* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 16 MILES NORTHEAST OF NORFOLK TO 7 MILES SOUTH
  OF NEW MILFORD...OR ALONG A LINE EXTENDING FROM 15 MILES EAST OF
  GREAT BARRINGTON TO 7 MILES SOUTH OF NEW MILFORD...AND MOVING
  NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   WOODBURY CENTER AND WINSTED BY 830 PM EDT...
   THOMASTON...OAKVILLE AND NEW HARTFORD BY 840 PM EDT...
   TERRYVILLE BY 845 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4151 7339 4149 7345 4160 7348 4161 7352
      4162 7349 4166 7352 4165 7352 4165 7353
      4204 7352 4204 7305 4204 7300 4197 7302
      4197 7288 4188 7294 4182 7294 4179 7301
      4164 7298 4147 7333
TIME...MOT...LOC 0021Z 241DEG 45KT 4224 7299 4153 7336

$$

SNYDER
1 follow-up statement
191 
WWUS51 KALY 190111
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
911 PM EDT TUE SEP 18 2012

CTC005-NYC027-190120-
/O.EXP.KALY.SV.W.0121.000000T0000Z-120919T0115Z/
LITCHFIELD CT-DUTCHESS NY-
911 PM EDT TUE SEP 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN DUTCHESS
AND LITCHFIELD COUNTIES WILL EXPIRE AT 915 PM EDT...

THE STRONGEST THUNDERSTORMS HAVE MOVED EAST OF THE AREA. GUSTY WINDS 
AND MODERATE RAINFALL ARE STILL LIKELY FOR THE NEXT HOUR OR SO.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4151 7339 4149 7345 4160 7348 4161 7352
      4162 7349 4166 7352 4165 7352 4165 7353
      4204 7352 4204 7305 4204 7300 4197 7302
      4197 7288 4188 7294 4182 7294 4179 7301
      4164 7298 4147 7333
TIME...MOT...LOC 0110Z 241DEG 45KT 4253 7226 4183 7264

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 7:45 PM EDT, 35 minutes earlier.

Area forecast discussion, Sep 18, 7:45 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
745 PM EDT TUE SEP 18 2012

.SYNOPSIS...
A POWERFUL LOW PRESSURE SYSTEM WILL IMPACT THE REGION THROUGH
TONIGHT WITH STRONG SOUTHERLY WINDS...A WIDESPREAD SOAKING RAINFALL
AND A CHANCE OF THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN FROM THE
WEST DURING WEDNESDAY AND DOMINATE OUR WEATHER THROUGH THE END OF
THIS WEEK. ANOTHER STRONG COLD FRONT IS EXPECTED TO IMPACT THE
REGION DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
AS OF 730 PM...A LINE OF TORRENTIAL RAIN MOVED THROUGH THE CAPITAL
REGION WITH NEARLY AN INCH OF RAINFALL REPORTED. IN FACT...AT THE
ALBANY INTERNATIONAL AIRPORT WE HAVE ALREADY RECEIVED OVER 3 INCHES
FOR THE DATE...EASILY SMASHING THE OLD DAILY RAINFALL RECORD OF 1.27
INCHES SET BACK IN 1987!

THIS LINE OF HEAVY SHOWERS DID PRODUCE WIND GUSTS STRONG ENOUGH TO
TOPPLE ADDITIONAL TREES AND WIRES THROUGH THE REGION AS WELL AS SOME
FLASH FLOODING.

IT LOOKS AS IF THE HEAVIEST RAINFALL IS OVER WITH FROM THE CAPITAL
REGION. THAT SAID...THERE IS ANOTHER LINE OF LIGHTER SHOWERS
APPROACHING FROM CENTRAL NEW YORK...ASSOCIATED WITH THE TRUE COLD
FRONT.

THE TORNADO WATCH CONTINUES FOR EASTERN NEW YORK...WESTERN
BERKSHIRES...AND NORTHWEST CONNECTICUT ALTHOUGH WILL LIKELY BE
DROPPED WITHIN THE NEXT HOUR.

THE COLD FRONT...WHICH IS HELPING TO DRIVE ALL THIS RAINFALL...WAS
WORKING FURTHER INTO CENTRAL NEW YORK STATE.  THIS FRONT LOOKS TO
WORK INTO OUR WESTERN AREAS A LITTLE AFTER 800 PM...REACHING THE
CAPITAL DISTRICT BETWEEN 10 PM AND MIDNIGHT AND CLEAR ALL OF OUR
EASTERN AREAS AFTER MIDNIGHT.

A WIND ADVISORY REMAINS IN THE EFFECT ACROSS MOST OF THE
REGION...EXCEPT A HIGH WIND WARNING ACROSS THE TACONICS AND WESTERN
NEW ENGLAND.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY/...
THE COLD FRONT WILL CROSS THE REGION LATER THIS EVENING. COOLER
DRIER AIR WILL FOLLOW BEHIND THE FRONT. WEDNESDAY WILL SEE HIGHS IN
THE 60S...ONLY 50S ACROSS THE MOUNTAIN. IT MIGHT BE COOL ENOUGH FOR
SOME LAKE EFFECT LIGHT SHOWERS OR SPRINKLES...SO SLIGHT POPS
CONTINUE OVER THE MOHAWK VALLEY/ADIRONDACKS. OTHERWISE IT WILL BE
DRY AND BRISK WITH A MOSTLY SUNNY SKY.

IT TURNS DOWNRIGHT CHILLY WEDNESDAY NIGHT WITH A CLEAR SKY AND
DIMINISHING WIND. IT LOOKS CHILLY ENOUGH FOR FROST/FREEZE ISSUES
ACROSS OUR NORTHERN AREAS. THESE HAVE BEEN HIGHLIGHTED IN THE GRIDS
AS OVERNIGHT LOWS DIP TO NEAR FREEZING. WE WILL CONTINUE TO MENTION
IN OUR HAZARDOUS WEATHER OUTLOOKS.

FROM THE CAPITAL REGION AND POINTS SOUTH...LOOK FOR LOWS AROUND 40.

THURSDAY LOOKS MOSTLY SUNNY AS HIGH PRESSURE  SLIDES TO OUR SOUTH.
IT LOOKS MOSTLY SUNNY WITH HIGHS MAINLY IN THE 60S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH CONFIDENCE FORECAST AS THE 12Z ECMWF/GFS/AND CMC ARE IN GOOD
AGREEMENT.

THE EXTENDED FORECAST BEGINS WITH OUR AREA SANDWICHED BETWEEN A
COLD FRONT IN THE OHIO VALLEY...AND A WEAK LOW WELL TO OUR EAST.
THEREFORE WE FEEL OUR WEATHER WILL REMAIN DRY WITH AT LEAST SOME
SUNSHINE. THE SLOW MOVING COLD FRONT...AND A DIGGING TROUGH
ALOFT...COULD BRING SOME SHOWERS TO THE REGION...MAINLY SATURDAY
AFTERNOON INTO SUNDAY. PWAT VALUES LOOK TO CLIMB...BUT NOT
ESPECIALLY HIGH...GENERALLY TOPPING OUT NEAR 1.5 INCHES SATURDAY
AFTERNOON AND EVENING. EITHER WAY THIS SYSTEM WILL HAVE LESS GULF OF
MEXICO MOISTURE TO WORK WITH THAN TODAY/S SYSTEM. THEREFORE WE ARE
NOT EXPECTING A LOT OF RAIN WITH THIS SYSTEM AND PROBABLY NO
WASHOUTS.

AN UPPER LEVEL TROUGH WILL REMAIN OVER THE NORTHEAST
INTO MONDAY WITH A SLIGHT CHANCE OF SHOWERS PERSISTING ACROSS THE
HIGHER TERRAIN.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
DECIDED TO DROP ANY MENTION OF THUNDER TO POUGHKEEPSIE AS WE ARE NOT
SEEING ANY CLOUD TO GROUND LIGHTNING STRIKES EVEN WITH THAT LINE OF
SHOWERS. HOWEVER...EVEN IN THE ABSENCE OF LIGHTNING VERY HEAVY
RAINFALL AND STRONG GUSTY WINDS MIGHT IMPACT THAT TERMINAL (AND THE
OTHERS) MUCH LIKE A REAL THUNDERSTORM.

WE HAD A WIND SHIFT AT KALB BUT THAT WAS ASSOCIATED WITH A
PRE-FRONTAL TROUGH AND NOT THE REAL FRONT (STILL HOURS AWAY).

FOR THE NEXT SEVERAL HOURS GENERALLY LOOK FOR MVFR
CONDITIONS...OCCASIONALLY DOWN TO IFR (OR EVEN LOW IFR) AT TIMES
DURING TIMES OF THE HEAVIEST SHOWERS AND WIND. THE WIND WILL PREVAIL
FROM THE SOUTH 10KTS...GUSTING TO OVER 20KTS...BUT AS HIGH AS
30-39KTS DURING TIMES OF THE HEAVY SHOWERS.

OUTLOOK...
WED...VFR. NO SIG WX.
WED NIGHT-FRI...VFR. NO SIG WX.
SAT-SUN...VFR. CHC SUB-VFR CIG -SHRA.

&&

.FIRE WEATHER...
A WIDESPREAD SOAKING RAINFALL AND A CHANCE OF THUNDERSTORMS
CONTINUES INTO THIS EVENING. HIGH PRESSURE WILL BUILD IN FROM THE
WEST WEDNESDAY AND DOMINATE OUR WEATHER WEDNESDAY THROUGH FRIDAY.

&&

.HYDROLOGY...
A POTENT STORM SYSTEM WILL BRING A SOAKING RAINFALL TO THE
ALBANY HYDRO SERVICE AREA /HSA/. WIDESPREAD FLOODING IS NOT
EXPECTED DUE TO THE DRY ANTECEDENT SOIL CONDITIONS BEFORE THIS
EVENT...AND THE LOW WATER FLOWS FOR MID SEPT.

1.5 TO 4 INCHES OF RAINFALL ARE EXPECTED WITH SOME LOCALLY HIGHER
AMOUNTS OVER 4 INCHES MAY OCCUR ALONG THE E/SE SLOPES OF THE MTNS
/IE CATSKILL REGION WHERE TANNERSVILLE HAS A PRELIMINARY REPORT OF
2.40 INCHES/. A STRONG S/SE LOW LEVEL JET WILL TRANSPORT LARGE
AMOUNTS OF GULF MOISTURE INTO THE HSA...WHICH WILL BE OROGRAPHICALLY
ENHANCED OFF THE SOUTHERN ADIRONDACKS...EASTERN CATSKILLS...SOUTHERN
GREENS...BERKSHIRES...AND LITCHFIELD HILLS.

RESERVOIRS REMAIN ANOMALOUSLY LOW FOR MID SEPT...AND THE RAINFALL
WILL BE VERY BENEFICIAL MOVING INTO THE COOL SEASON.  THIS IS A
STARK CONTRAST TO LAST YEAR AT THIS TIME.  FLOODING IS NOT EXPECTED
ON THE MAIN STEM RIVERS DUE TO THE DRY ANTECEDENT CONDITIONS...AND
THE ZONAL FLASH FLOOD VALUES REMAINING HIGH /APPROXIMATELY 3 TO 4
INCHES IN 6-HOURS/. THERE COULD BE MINOR TIDAL IMPACTS FOR POU
REGION BUT THIS TOO SHOULD FALL SHORT OF FLOOD STAGE.

THERE IS A CHANCE OF THUNDERSTORMS...WHICH MAY INCREASE THE RAINFALL
RATES AT TIMES IN THE LATE AFTERNOON AND EARLY EVENING.  PONDING OF
WATER ON ROADWAYS...AND POOR DRAINAGE FLOODING OF LOW-LYING AREAS
MAY BE POSSIBLE.

THE SCATTERED SHOWERS WILL DWINDLE WEDNESDAY MORNING...AND DRY
WEATHER WILL RETURN THROUGH FRIDAY.  THE NEXT CHANCE OF RAIN LOOKS
LIKE SATURDAY INTO SUNDAY WITH GENERALLY LIGHT AMOUNTS OF QPF.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR CTZ013.
     HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR CTZ001.
NY...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR NYZ032-033-038>043-
     047>053-058>060-063>065-082-083.
     HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR NYZ054-061-066-
     084.
MA...HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR MAZ001-025.
VT...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR VTZ015.
     HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR VTZ013-014.

&&

SYNOPSIS...IAA/BGM
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Sep 18, 3:47 PM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT TUE SEP 18 2012

CTZ001-MAZ001-025-NYZ054-061-066-084-191100-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
EASTERN RENSSELAER-EASTERN COLUMBIA-EASTERN DUTCHESS-
SOUTHERN WASHINGTON-
347 PM EDT TUE SEP 18 2012

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...TORNADO WATCH 646 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND THE TACONICS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TEMPERATURES MAY APPROACH FROST ADVISORY LEVELS WEDNESDAY NIGHT.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

VTZ013-014-191100-
BENNINGTON-WESTERN WINDHAM-
347 PM EDT TUE SEP 18 2012

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TEMPERATURES MAY APPROACH FROST ADVISORY LEVELS AND FREEZING
TEMPERATURES WEDNESDAY NIGHT. STAY TUNED FOR FURTHER UPDATES FROM
YOUR NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGE TO THE NATIONAL WEATHER
SERVICE IN ALBANY.

CTZ013-NYZ032-033-038>043-047>053-058>060-063>065-082-083-191100-
SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-NORTHERN FULTON-
SOUTHEAST WARREN-
347 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...TORNADO WATCH 646 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PORTIONS OF
LITCHFIELD COUNTY CONNECTICUT AND MOST OF EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

VTZ015-191100-
EASTERN WINDHAM-
347 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WINDHAM COUNTY OF SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY REPORTS TO THE NATIONAL WEATHER
SERVICE IN ALBANY NEW YORK.

In the hours before

Local storm report, Sep 18, 7:28 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
728 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      JEWETT                  42.27N  74.30W
09/18/2012                   GREENE             NY   LAW ENFORCEMENT

            ROADS CLOSED DUE TO FLOODING

&&

EVENT NUMBER ALY1200247

IRL
Local storm report, Sep 18, 7:30 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
730 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      WINDHAM                 42.31N  74.25W
09/18/2012                   GREENE             NY   LAW ENFORCEMENT

            ROADS CLOSED DUE TO FLOODING

&&

EVENT NUMBER ALY1200248

IRL
Local storm report, Sep 18, 7:42 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
742 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     ROSENDALE               41.85N  74.08W
09/18/2012                   ULSTER             NY   PUBLIC

            TREES DOWN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ALY1200250

BGM
Local storm report, Sep 18, 7:45 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
745 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     KINGSTON                41.93N  74.00W
09/18/2012                   ULSTER             NY   TRAINED SPOTTER

            TREE AND WIRES DOWN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ALY1200251

BGM
Local storm report, Sep 18, 7:58 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
758 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     KINDERHOOK              42.39N  73.70W
09/18/2012                   COLUMBIA           NY   911 CALL CENTER

            NUMEROUS TREES DOWN

&&

EVENT NUMBER ALY1200252

IRL
Local storm report, Sep 18, 7:59 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
759 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     TSTM WND DMG     WEST LEBANON            42.49N  73.47W
09/18/2012                   COLUMBIA           NY   911 CALL CENTER

            NUMEROUS TREES DOWN

&&

EVENT NUMBER ALY1200253

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 8:43 PM EDTRiver Flood WarningALYGreene, Schoharie3 hr
Sep 19, 4:22 AM EDTFrost AdvisoryALYFulton, Hamilton, Herkimer, Warren29 hr

Nearby

Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.